Alert archive / Ohio / Wind Advisories in 2025
Wind Advisory 9, NWS Wilmington, OH
NWS Wilmington, OH issued this wind advisory at Dec 18, 2025, 11:35 AM EST for 8 counties in Indiana; 24 counties in Ohio; 11 counties in Kentucky. It took effect at Dec 18, 2025, 1:00 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2025, 11:35 AM EST (16:35 UTC)
- In effect from
- Dec 18, 2025, 1:00 PM EST
- Expired
- Dec 18, 2025, 10:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Wilmington, OH
All 43 counties
Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Auglaize County, OH, Brown County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clermont County, OH, Clinton County, OH, Darke County, OH, Delaware County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hamilton County, OH, Hardin County, OH, Highland County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Preble County, OH, Shelby County, OH, Union County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 41 km from the middle of the area, began a volume at 16:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.6 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2525 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
797 WWUS71 KILN 181635 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 1135 AM EST Thu Dec 18 2025 INZ050-058-059-066-073>075-080-KYZ089>099-OHZ026-034-035-042>046- 051>055-060>063-070>072-077>080-190300- /O.NEW.KILN.WI.Y.0009.251218T1800Z-251219T0300Z/ Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland- Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton- Bracken-Robertson-Mason-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Union-Delaware-Miami-Champaign-Clark-Madison-Franklin-Preble- Montgomery-Greene-Fayette-Butler-Warren-Clinton-Hamilton-Clermont- Brown-Highland- Including the cities of Tipp City, Middletown, Fort Thomas, Blanchester, Maysville, Butler, Carrollton, Owenton, Dry Ridge, Liberty, Coldwater, Aurora, Xenia, Milford, Brookville, Highland Heights, Ripley, Camden, Bellevue, Crittenden, Hamilton, Minster, Lebanon, Washington Court House, Delaware, Fairfield, Alexandria, Falmouth, Bellefontaine, Greenfield, Wapakoneta, Warsaw, Piqua, Eaton, Downtown Dayton, Hidden Valley, Springfield, Oxford, Landen, Wilmington, Greendale, Newport, New Bremen, Connersville, Franklin, Greenville, Day Heights, Withamsville, West College Corner, Ada, Hillsboro, West Jefferson, Summerside, Urbana, Florence, Augusta, Versailles, Lawrenceburg, Springboro, Williamstown, Marysville, Dillsboro, Mount Orab, Mulberry, Downtown Cincinnati, Plain City, Troy, Downtown Columbus, Independence, Beavercreek, Celina, Dayton, Batesville, Osgood, Oakbrook, Aberdeen, Mount Carmel, Richmond, Vevay, Mount Repose, Fairborn, London, Mason, Erlanger, Georgetown, St. Marys, Kettering, Bright, Sidney, Burlington, Brooksville, Kenton, Mount Olivet, Covington, Rising Sun, and Milan 1135 AM EST Thu Dec 18 2025 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of east central and southeast Indiana, northern Kentucky, and central, south central, southwest, and west central Ohio. * WHEN...Until 10 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
099 WWUS71 KILN 190254 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 954 PM EST Thu Dec 18 2025 INZ050-058-059-066-073>075-080-KYZ089>099-OHZ026-034-035-042>046- 051>055-060>063-070>072-077>080-190400- /O.EXP.KILN.WI.Y.0009.000000T0000Z-251219T0300Z/ Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland- Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton- Bracken-Robertson-Mason-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Union-Delaware-Miami-Champaign-Clark-Madison-Franklin-Preble- Montgomery-Greene-Fayette-Butler-Warren-Clinton-Hamilton-Clermont- Brown-Highland- Including the cities of Falmouth, Withamsville, Butler, Crittenden, Minster, Kenton, Aurora, Day Heights, Kettering, Wapakoneta, Liberty, Highland Heights, Wilmington, Rising Sun, Xenia, Troy, Newport, Batesville, Dry Ridge, Blanchester, Aberdeen, Maysville, Middletown, Vevay, St. Marys, Ada, Oxford, Lebanon, Marysville, Piqua, Hillsboro, Richmond, Warsaw, Burlington, Beavercreek, Mount Olivet, Urbana, Greenville, Brooksville, Franklin, Brookville, Carrollton, Mount Repose, Greenfield, Lawrenceburg, Hidden Valley, Erlanger, Mount Carmel, Independence, Greendale, Milford, Fort Thomas, Washington Court House, Mount Orab, Landen, Camden, Celina, Downtown Cincinnati, Florence, Tipp City, Oakbrook, Plain City, Coldwater, Alexandria, Williamstown, Bright, Bellevue, Summerside, Osgood, Owenton, Ripley, Fairfield, Connersville, Downtown Dayton, Dayton, Fairborn, Eaton, Springfield, Milan, Dillsboro, West College Corner, Mulberry, New Bremen, Covington, Downtown Columbus, Georgetown, Delaware, Augusta, West Jefferson, Bellefontaine, Mason, Hamilton, London, Versailles, Sidney, and Springboro 954 PM EST Thu Dec 18 2025 ...WIND ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING... Wind gusts are beginning to subside with the passage of the cold front, but some lingering 30-40 MPH gusts are possible late this evening. $$ Clark
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Dec 18, 6:27 AM EST, 5 hours 8 minutes earlier.
Area forecast discussion, Dec 18, 6:27 AM EST, 5 hours 8 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 627 AM EST Thu Dec 18 2025 .SYNOPSIS... Gusty winds and rain will overspread the region today ahead of an approaching cold front. Precipitation will taper off heading into tonight but a much colder airmass will settle into the ares behind the front for Friday. && .NEAR TERM /THROUGH TONIGHT/... A strong mid level short wave will move across the upper Plains today with an associated surface low moving into the western Great Lakes. As it does, an attendant cold front will approach our area from the west through late afternoon. Ahead of this, a 50-70 knot 850 mb jet will shift east into the region through the afternoon hours. This will result in good moisture transport up into our area with widespread rain developing from west to east through the afternoon hours. The increasing low level jet will combine with the tightening pressure gradient to produce 20-30 mph winds with some gusts in the 35 to 45 mph range this afternoon. The strongest wind gusts are expected across northwest portions of our area, closer to the surface low and where the low level jet will be maximized later this afternoon. In the WAA pattern, temperatures will be seasonably mild with highs in the mid to possibly upper 50s. && .SHORT TERM /FRIDAY/... Widespread rain will taper off this evening from northwest to southeast as the initial cold front moves through. In developing CAA behind the front, temperatures will begin to drop off through the night. A secondary cold front will move into the area from the northwest late tonight into Friday morning. A stronger shot of CAA will accompany this secondary front and this will likely lead to an uptick in wind gusts again late tonight into Friday morning. As thermal profiles begin to cool off, it will be tough to rule out a few snow showers, but by this time, the deeper moisture should be limited, so do not think it will amount to too much in the way of accumulation. Lows tonight will range from the upper teens northwest to the mid 20s in the far southeast. Temperatures will then continue to drop off through much of the rest of Friday morning before beginning to rebound heading into Friday afternoon. Highs on Friday will range from the mid 20s north to the lower 30s south. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... On Friday evening, a deep cyclone will be moving northeast through the far northeastern part of the CONUS, with high pressure and pseudo-zonal upper flow setting up over the Ohio Valley region. Westerly flow behind a cold front will eventually switch to the SSW by Saturday, as the center of the surface high moves east across the southeastern CONUS. This will bring a switch to warm advection for Saturday, with temperatures expected to be above normal. There will be a considerable amount of SW flow just off the surface, but a strong inversion will be a limiting factor for wind gusts. With that said, this forecast will highlight some 20-30 MPH wind gusts during the day on Saturday, and there may be a room for this to increase a little bit. Another cold front will move into the area early on Sunday, with weak forcing and very little moisture to work with. Could not totally discount the possibility of some light rain or snow early Sunday morning, but most locations will likely remain dry. This cold front will bring temperatures a bit cooler for Sunday and Monday, with highs generally in the 30s. High pressure behind the Sunday cold front will then move east by Monday night, switching flow to warm advection once again. There is low confidence in any specifics for precipitation timing for Tuesday and beyond, but there does look to be some chance for precipitation next week, with waves in the WNW flow aloft interacting with moisture advecting into the region from the SW. With temperatures expected to be solidly above normal, any precipitation that occurs would likely be rain. && .AVIATION /11Z THURSDAY THROUGH MONDAY/... A low pressure system will move east across the Great Lakes region through the TAF period with an associated cold front pushing east across our area this evening. A tightening pressure gradient and strengthening low level jet will lead to increasing southerly winds today with gusts in the 30 to 35 knot range possible, especially this afternoon. LLWS will also be possible today into early this evening. Showers will overspread the region from the west through this afternoon and continue into this evening. A narrow convective line of heavier showers will be possible right along the front as it moves east in the 00Z to 03Z timeframe. Some localized gusts to around 40 knots will be possible with these heavier showers. Winds will also swing around to the west as the front passes this evening. Cigs will lower into MVFR later this afternoon and continue into the overnight hours. A few hour period of IFR cigs will be possible along and just behind the front this evening. Meanwhile, MVFR to locally IFR vsbys can be expected with the showers. A secondary cold front will move into the area from the northwest late in the period. This will lead to continued gusty west winds and the potential for isolated to scattered snow showers and localized MVFR to IFR vsbys late tonight into Friday morning. OUTLOOK...No significant weather expected. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...JGL NEAR TERM...JGL SHORT TERM...JGL LONG TERM...Hatzos AVIATION...JGL
Hazardous weather outlook, Dec 18, 1:24 AM EST, 10 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 124 AM EST Thu Dec 18 2025 INZ050-OHZ026-034-035-042>046-051>056-060>062-190900- Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union-Delaware-Miami- Champaign-Clark-Madison-Franklin-Licking-Preble-Montgomery-Greene- 124 AM EST Thu Dec 18 2025 This Hazardous Weather Outlook is for east central Indiana, central Ohio and west central Ohio. .DAY ONE...Today and tonight. Breezy conditions are expected today with wind gusts in the 35 to 40 mph range possible, especially this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered snow showers and gusty winds Friday morning, combined with rapidly falling temperatures, may create a few slick spots. This could affect the Friday morning commute. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ058-059-066-073>075-080-KYZ089>100-OHZ063>065-070>074-077>082-088- 190900- Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-Carroll- Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken- Robertson-Mason-Lewis-Pickaway-Fairfield-Butler-Warren-Clinton-Ross- Hocking-Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- 124 AM EST Thu Dec 18 2025 This Hazardous Weather Outlook is for east central Indiana, southeast Indiana, northeast Kentucky, northern Kentucky, central Ohio, south central Ohio and southwest Ohio. .DAY ONE...Today and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered snow showers and gusty winds Friday morning, combined with rapidly falling temperatures, may create a few slick spots. This could affect the Friday morning commute. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in Ohio, 2025Wind Advisories in Kentucky, 2025Wind Advisories in Indiana, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.